MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CPCS COCR PRI SO 12/14 SZ 0; PROSTHESIS, HIP, SMI-CONSTRAINED, MTAL/POLYMER, CEMENTD

SMITH & NEPHEW, INC. CPCS COCR PRI SO 12/14 SZ 0; PROSTHESIS, HIP, SMI-CONSTRAINED, MTAL/POLYMER, CEMENTD
Model Number 71312360
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 02/17/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a thr procedure, the patient has undergone recurrent dislocations due to soft tissue laxity.For this reason, revision surgery was performed and the stem was removed to gain access to the acetabulum (stem was well fixed, well-positioned) and replaced with a same-sized stem.All explanted implants have been discarded.
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation, and the reported event could not be confirmed.A review of the device history records for the reported batches did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.Although there were no prior complaints for three of the four reported devices.A clinical analysis indicated that it was reported that after a thr procedure on (b)(6) 2018, the patient has undergone recurrent dislocations due to soft tissue laxity.For this reason, revision surgery was performed on (b)(6) 2020 and the stem was removed to gain access to the acetabulum (stem was well fixed, well-positioned) and replaced with a same-sized stem.All explanted implants have been discarded.No medical imaging or clinical documentation has been provided to confirm the recurrent dislocations.Without supporting medical documentation, a thorough medical assessment cannot be performed.In the event additional medical / clinical records are received, the clinical task will be re-opened and a thorough assessment will be rendered at that time.The risk management file and instructions of use for the product were reviewed.Possible causes could include but not limited to traumatic injury, joint tightness, material in use, patient reaction or loss of sterility.Based on this investigation, the need for corrective action is not indicated.If new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.Be re-opened.We consider this investigation closed.

Brand Name
CPCS COCR PRI SO 12/14 SZ 0
Common Device Name
PROSTHESIS, HIP, SMI-CONSTRAINED, MTAL/POLYMER, CEMENTD
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9788320
Report Number1020279-2020-00779
Device Sequence Number2778268
Product Code JDI
UDI-Device Identifier03596010461995
UDI-Public03596010461995
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K970351
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71312360
Device Catalogue Number71312360
Device Lot Number18HM00974
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/17/2020
Supplement Date Received by Manufacturer11/11/2020
Initial Report FDA Received Date03/04/2020
Supplement Report FDA Received Date11/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1